Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 41, NWS Little Rock, AR

August 19, 2001Ouachita County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 19, 2001, 8:22 PM CDT for Ouachita County, Arkansas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 19, 2001, 8:22 PM CDT (01:22 UTC)
Expired
Aug 19, 2001, 10:15 PM CDT
In force
113 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Ouachita County, AR

The radar

The Little Rock radar (KLZK), 140 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2478 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2478 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1387 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 200125
FFWLIT
ARC103-200315-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
822 PM CDT SUN AUG 19 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OUACHITA COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 1015 PM CDT

* DOPPLER RADAR ESTIMATES THAT AS MUCH AS 2 1/2 TO 3 INCHES OF RAIN  
  HAS FALLEN FROM 715 TO 815 PM ACROSS THE NORTH CENTRAL PORTION     
  OF OUACHITA COUNTY...BETWEEN CHIDESTER AND AMY.

DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3382 9269 3352 9279 3349 9311 3378 9311

$$

25

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:00 PM CDT, 5 hours 22 minutes earlier.

Area forecast discussion, Aug 19, 3:00 PM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT SUN AUG 19 2001

FORECAST CONCERNS: RAIN CHANCES INTO MONDAY AND TEMPS

LATEST SFC/MSAS DATA SHOWING WEAK FRONTAL BOUNDARY RUNNING ROUGHLY
ALONG A LINE FROM MENA TO HOT TO PBF. DRIER AIR IN PLACE NORTH OF
THE BOUNDARY WITH DEWPOINTS IN THE 50S AND 60S. SOUTH OF THE
FRONT...READINGS ARE IN THE LOW AND MID 70S.

MODELS ARE AGAIN IN DECENT AGREEMENT WITH OVERALL TRENDS FOR THIS
FCST. UPPER LOW OVER THE SRN GREAT LAKES WILL CONTINUE TO MOVE NEWD
TOWARD THE ST LAWRENCE VALLEY THRU MONDAY. THIS WILL ALLOW UPPER
HIGH TO BUILD INTO THE MID SOUTH. STUCK WITH A BLEND OF THE ETA AND
AVN FOR THIS FCST.

IN THE SHORT TERM...FRONTAL SYSTEM IS PROGGED TO DRIFT SLOWLY NWD
TONIGHT AND MONDAY. MODEL DATA STILL SHOWS ENOUGH LIFT NORTH OF THE
BOUNDARY...AS WELL AS DECENT LOW LEVEL CONVERGENCE...TO KEEP SMALL
POPS IN TONIGHT. FOCUS FOR RAINFALL WILL SHIFT TO NERN HALF OF AR ON
MONDAY AS FRONT CONTINUES TO TREK NWD.

AFTER MONDAY...UPPER RIDGE BUILDS INTO THE FA RESULTING IN WARMER
AND DRIER WEATHER. ANY CONVECTIVE DEVELOPMENT IS EXPECTED TO STAY TO
OUR NORTH AND EAST. BOTH NGM AND AVN MOS TEMPS LOOK GOOD FOR ALL
PERIODS AND WILL ONLY MAKE SOME MINOR ADJUSTMENTS.

IN THE EXTENDED...STILL MANY QUESTIONS AS TO THE EVENTUAL TRACK OF
CHANTAL. LATEST AVN NOW TAKING THE STORM MORE WWD...WITH THE NOGAPS
TAKING THE SYSTEM INTO NRN MEXICO. WITH LOW CONFIDENCE IN THE
EVENTUAL OUTCOME...WILL KEEP EXTENDED DRY AND HOT FOR NOW.  ..44..

.LIT...NONE.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:29 PM CDTSevere Thunderstorm WarningLZKOuachita46 min
Aug 19, 8:15 PM CDTSevere Thunderstorm WarningLZKOuachita45 min
Aug 20, 7:08 AM CDTSevere Thunderstorm WarningLZKVan Buren52 min
Aug 20, 8:39 AM CDTSevere Thunderstorm WarningLZKBaxter36 min
Aug 20, 8:53 AM CDTSevere Thunderstorm WarningLZKIzard, Stone37 min
Aug 20, 9:30 AM CDTSevere Thunderstorm WarningLZKConway, Pope40 min
Aug 20, 10:40 AM CDTSevere Thunderstorm WarningLZKArkansas35 min
Aug 20, 11:24 AM CDTSevere Thunderstorm WarningLZKDrew36 min
Aug 20, 11:46 AM CDTSevere Thunderstorm WarningLZKDesha44 min
Aug 20, 12:23 PM CDTSevere Thunderstorm WarningLZKArkansas37 min

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.